Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 4, 2026, 11:47 AM MST for 5 counties in New Mexico. It took effect at Jan 5, 2026, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2026, 11:47 AM MST (18:47 UTC)
- In effect from
- Jan 5, 2026, 10:00 AM MST
- Expired
- Jan 5, 2026, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 137 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 394 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2115 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS75 KABQ 041847 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1147 AM MST Sun Jan 4 2026 NMZ223-050600- /O.NEW.KABQ.WI.Y.0002.260105T1700Z-260106T0000Z/ Central Highlands- 1147 AM MST Sun Jan 4 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways, such as US Hwy 285, are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
5 follow-up statements
635 WWUS75 KABQ 050530 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1030 PM MST Sun Jan 4 2026 NMZ223-051200- /O.CON.KABQ.WI.Y.0002.260105T1700Z-260106T0000Z/ Central Highlands- 1030 PM MST Sun Jan 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...From 10 AM to 5 PM MST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways, such as US Hwy 285, are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 16
774 WWUS75 KABQ 051155 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 455 AM MST Mon Jan 5 2026 NMZ223-051800- /O.CON.KABQ.WI.Y.0002.260105T1700Z-260106T0000Z/ Central Highlands- 455 AM MST Mon Jan 5 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways, such as US Hwy 285, are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
847 WWUS75 KABQ 051758 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1058 AM MST Mon Jan 5 2026 NMZ223-060000- /O.CON.KABQ.WI.Y.0002.000000T0000Z-260106T0000Z/ Central Highlands- 1058 AM MST Mon Jan 5 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways, such as US Hwy 285, are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
707 WWUS75 KABQ 051923 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1223 PM MST Mon Jan 5 2026 NMZ229-232>234-060000- /O.EXA.KABQ.WI.Y.0002.000000T0000Z-260106T0000Z/ Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County- 1223 PM MST Mon Jan 5 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Guadalupe County, Quay County, Eastern San Miguel County, and Northeast Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways, such as US Hwy 285, are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-060000- /O.CON.KABQ.WI.Y.0002.000000T0000Z-260106T0000Z/ Central Highlands- 1223 PM MST Mon Jan 5 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Difficult crosswinds on north-to-south oriented roadways are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
016 WWUS75 KABQ 052352 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 452 PM MST Mon Jan 5 2026 NMZ223-229-232>234-060100- /O.EXP.KABQ.WI.Y.0002.000000T0000Z-260106T0000Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County- 452 PM MST Mon Jan 5 2026 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... West wind gusts of 30 to 50 mph may linger through around 6PM MST in the far eastern plains, with winds dropping below 30 mph in all areas late this evening. $$ 16
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:17 AM MST, 1 hour 30 minutes earlier. Its key messages:
- Updated at 1013 AM MST Sun Jan 4 2026
- Well above average temperatures will persist through Wednesday with the warmest temperatures expected today, when a few new record high temperatures are expected.
- Strong crosswinds up to 50 mph will impact north-to-south oriented roads across the central highlands and east central plains on Monday from late morning through the afternoon
- Notably colder, windy, and unsettled conditions are forecast during mid-to-late week with lowering snow levels. We have low confidence in the development of accumulating snow and winter driving conditions over parts of western New Mexico Thursday and Thursday night.
Area forecast discussion, Jan 4, 10:17 AM MST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1017 AM MST Sun Jan 4 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1013 AM MST Sun Jan 4 2026 - Well above average temperatures will persist through Wednesday with the warmest temperatures expected today, when a few new record high temperatures are expected. - Strong crosswinds up to 50 mph will impact north-to-south oriented roads across the central highlands and east central plains on Monday from late morning through the afternoon - Notably colder, windy, and unsettled conditions are forecast during mid-to-late week with lowering snow levels. We have low confidence in the development of accumulating snow and winter driving conditions over parts of western New Mexico Thursday and Thursday night. && .SHORT TERM... (Today through Tuesday Night) Issued at 1250 AM MST Sun Jan 4 2026 As a ridge of high pressure finishes passing eastward over the forecast area today, high temperatures will climb around 9 to 21 above 1991-2020 averages. We are forecasting new high temperature records in Farmington and Tucumcari this afternoon. Thick high clouds could make this difficult in Tucumcari, where high clouds will linger most of the day. Gusty downslope flow should help temperatures climb some there, regardless of the high clouds. High temperatures will trend a few to 10 degrees cooler over central and western areas on Monday as a disturbance passing eastward along the CO/NM border steers a gusty Pacific cold front into the state. Winds will also strengthen along the central mountain chain and eastward across the east central and northeast plains on Monday in response to strengthening flow aloft and a stout surface trough in the lee of the southern Rockies. West wind gusts from 30-40 mph will be common, except for gusts up to 50 mph on the high peaks of the Sangre de Cristo Mountains and along the I-40 corridor from Clines Corners to Newkirk. Further, the disturbance will produce scattered to isolated and light rain and high terrain snow showers from the northwest mountains westward to the AZ border on Monday. In the wake of the disturbance on Tuesday, dry weather is forecast. Zonal flow aloft and a lee trough will persist, so winds will become gusty again along and east of the central mountain chain, but not nearly as strong as the winds that will be observed there on Monday. Abundant high clouds are forecast to move over the forecast area on Tuesday causing the cooling trend to continue in most locations. && .LONG TERM... (Wednesday through Saturday) Issued at 1250 AM MST Sun Jan 4 2026 Model differences have increased during the long term forecast period. It still looks like a couple of upper level troughs will bring light rain and snow showers to parts of the forecast area. The first system will pass eastward over or just south of NM's southern border, but timing and the amount of precip we get is a big question. Models depict an upper low ejecting eastward from the upper Baja Peninsula at different speeds, though they agree on the system weakening and becoming an open trough by the time it reaches southern NM. Ensemble cluster analysis slightly favors the timing of the current operational run of the ECMWF model, which has has the upper trough moving into El Paso at 12Z Thursday with most of the light rain and high terrain snow showers impacting southern, central, and western parts of our forecast area late Wednesday night. A secondary cluster favors the slower operational run of the GFS, which still has the weakening upper low over the Gulf of California at 12Z Thursday, and spreads light rain and very high terrain snow showers over our southern tier of zones on Thursday. A tertiary cluster favors the faster operational run of the Canadian model, which passes the upper trough too far south to prevent any precip from reaching our forecast area, and has the upper trough exiting northeastward into OK by 12Z Thursday. The NBM's current forecast favors the ECMWF with precip mainly occurring Wednesday night, and the best chance of spotty wetting precip over the southern tier of mountains. A second upper level trough is forecast to sweep southeastward over the forecast area with additional light rain and snow showers Thursday and Thursday night. Again, models vary on depth, track, and timing of the upper trough, but there is a consensus that a Pacific cold front will cross from the northwest Thursday afternoon or night, and that precip will be light. The northern mountains look favored for an inch or so of snow accumulation. High temperatures are forecast to continue their downward trend Wednesday and Thursday, then bottom out Friday near to around 6 degrees below 30 year averages. Cool temperatures are forecast to persist into Saturday. && .AVIATION... (18Z TAFS) Issued at 1013 AM MST Sun Jan 4 2026 VFR conditions prevail, with periods of VFR cigs forecast through the TAF period. Deterioration is likely overnight across far western NM, bringing moderate probabilities for MVFR cigs to KGUP and KFMN Monday morning. Except for a few southwesterly wind gusts to between 20-25kts at KGUP and KTCC this afternoon, winds will generally be light. && .FIRE WEATHER... Issued at 1250 AM MST Sun Jan 4 2026 Humidities will remain above 15% for the next 7 days, except for some sub-15% minimum humidities over the northeast highlands and plains Sunday through Wednesday. After peaking in many locations Thursday, humidities will trend downward Friday and Saturday. At this time we are forecasting humidities between 15-40% along the central mountain chain and eastward across the east central plains for Monday's wind event, with the potential for a few hours of locally critical fire weather conditions from around Las Vegas to San Jon. ERC's are forecast to vary from the 50th percentile near Las Vegas to the 80th percentile around San Jon Monday afternoon, so it will be concerning if humidities fall farther than forecast in the gusty downslope flow. There may be another wind event Wednesday or Thursday along and east of the central mountain chain, depending on the timing and depth of upper level troughs forecast to swing through the forecast area. Northwest winds in the wake of the upper troughs on Friday, may also be breezy across parts of the forecast area. After areas of poor ventilation today, vent rates will mostly be good or better with the strengthening winds on Monday. Areas of poor ventilation then look to return Tuesday through Friday, with the potential for poor ventilation as winds weaken further on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 31 52 29 / 0 0 20 0 Dulce........................... 57 23 46 21 / 0 0 40 10 Cuba............................ 56 26 47 24 / 0 0 10 5 Gallup.......................... 56 25 50 20 / 0 0 5 0 El Morro........................ 56 28 48 25 / 0 0 0 0 Grants.......................... 60 22 52 20 / 0 0 0 0 Quemado......................... 58 26 52 22 / 0 0 0 0 Magdalena....................... 59 33 55 30 / 0 0 0 0 Datil........................... 57 29 52 25 / 0 0 0 0 Reserve......................... 61 24 57 21 / 0 0 0 0 Glenwood........................ 65 28 60 24 / 0 0 0 0 Chama........................... 49 23 40 20 / 0 0 20 5 Los Alamos...................... 53 31 49 28 / 0 0 0 0 Pecos........................... 56 31 51 27 / 0 0 0 0 Cerro/Questa.................... 52 29 46 24 / 0 0 0 0 Red River....................... 44 26 38 20 / 0 0 0 0 Angel Fire...................... 51 21 44 17 / 0 0 0 0 Taos............................ 56 23 50 21 / 0 0 0 0 Mora............................ 59 30 53 26 / 0 0 0 0 Espanola........................ 59 24 55 23 / 0 0 0 0 Santa Fe........................ 54 32 51 30 / 0 0 0 0 Santa Fe Airport................ 55 28 53 27 / 0 0 0 0 Albuquerque Foothills........... 57 36 54 35 / 0 0 0 0 Albuquerque Heights............. 59 31 56 31 / 0 0 0 0 Albuquerque Valley.............. 60 29 59 28 / 0 0 0 0 Albuquerque West Mesa........... 58 32 57 31 / 0 0 0 0 Belen........................... 59 25 60 25 / 0 0 0 0 Bernalillo...................... 59 32 57 30 / 0 0 0 0 Bosque Farms.................... 59 25 59 24 / 0 0 0 0 Corrales........................ 59 31 57 29 / 0 0 0 0 Los Lunas....................... 59 27 59 26 / 0 0 0 0 Placitas........................ 57 35 54 32 / 0 0 0 0 Rio Rancho...................... 59 32 57 30 / 0 0 0 0 Socorro......................... 63 31 62 30 / 0 0 0 0 Sandia Park/Cedar Crest......... 54 31 50 30 / 0 0 0 0 Tijeras......................... 54 32 52 30 / 0 0 0 0 Edgewood........................ 57 30 53 27 / 0 0 0 0 Moriarty/Estancia............... 59 24 55 22 / 0 0 0 0 Clines Corners.................. 56 30 52 28 / 0 0 0 0 Mountainair..................... 57 31 54 27 / 0 0 0 0 Gran Quivira.................... 57 31 55 29 / 0 0 0 0 Carrizozo....................... 61 34 60 32 / 0 0 0 0 Ruidoso......................... 58 39 56 34 / 0 0 0 0 Capulin......................... 62 28 59 23 / 0 0 0 0 Raton........................... 63 26 60 22 / 0 0 0 0 Springer........................ 66 24 62 21 / 0 0 0 0 Las Vegas....................... 62 31 58 26 / 0 0 0 0 Clayton......................... 67 38 67 32 / 0 0 0 0 Roy............................. 64 30 65 27 / 0 0 0 0 Conchas......................... 71 34 71 28 / 0 0 0 0 Santa Rosa...................... 66 37 64 35 / 0 0 0 0 Tucumcari....................... 71 39 72 32 / 0 0 0 0 Clovis.......................... 67 39 69 35 / 0 0 0 0 Portales........................ 68 38 71 35 / 0 0 0 0 Fort Sumner..................... 67 35 69 34 / 0 0 0 0 Roswell......................... 67 36 72 34 / 0 0 0 0 Picacho......................... 69 40 69 34 / 0 0 0 0 Elk............................. 71 38 66 32 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 5 PM MST Monday for NMZ223. && SHORT TERM...44 LONG TERM....44 AVIATION...11
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.